MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ RESPIRATORY VIRAL PANEL; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ RESPIRATORY VIRAL PANEL; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Catalog Number 445373
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: qqx.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ respiratory viral panel, a false negative influenza a patient result was obtained.Sample was repeat tested and remained influenza a negative.Sample was then tested on filmarray, which identified the sample as influenza a positive.Influenza a typing ldt was also performed on residual sample and the result was influenza a positive.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd respiratory viral panel for bd max¿ system assay (ref.(b)(4) lot 5044778 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.Review of the manufacturing records of bd max¿ respiratory viral panel assay indicated that lot 5044778 was manufactured according to specifications and met performance requirements.The retain material of bd respiratory viral panel for bd max¿ system assay (ref.(b)(4) lot 5044778 was tested and the results were as expected.The customer reported discrepancy with flu a detection since the bd respiratory viral panel for bd max¿ system kit lot 5044778 yielded a flu a negative result twice whereas the biofire filmarray identified the sample as flua/h1 positive.According to the customer, after the extraction process using the bd max¿ rvp assay, 5ul of the residual eluate was used to perform an in-house influenza typing test in pcr only, which yielded an h1 positive result with a ct value of 33.Two runs performed using bd respiratory viral panel for bd max¿ system assay were provided for investigation (run #3424 and #3427) and were analyzed.Manual pcr curve adjudication showed no amplification in the cy5 channel (flua target) in either run (a7; run 3424 and b3; run 3427).Further analysis revealed that the internal control (rnasep in the rox channel) showed an amplification curve as expected in both runs, indicating no issue with assay performance.Moreover, although an alternative testing platform identified the sample as flua positive, limits of detection can vary between assays / verification methods, and this may explain the discrepancy observed by the customer.This is further supported by the fact that the customer¿s in-house typing assay yielded a positive result, with a relatively late ct value (33).Such low positive samples can occur due to weak viral titers in the specimen.There is no indication of an increase in complaints for discrepant results for bd respiratory viral panel for bd max¿ system assay from lot 5044778.The root cause was not identified.However, sample at or near the assay lod is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard or trends was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ RESPIRATORY VIRAL PANEL
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24604950
Report Number3007420875-2026-00054
Device Sequence Number9026769
Product Code QOF
UDI-Device Identifier00382904453732
UDI-Public(01)00382904453732(17)260919(10)5044778
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K230956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/19/2026
Device Catalogue Number445373
Device Lot Number5044778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown